I have been diagnosed with congestive heart failure. Thism of course causes retention of fluids in my body when I ingest excessive sodium. My cardiologist originally prescribed Lasix and furosemide for control of this problem. In the meantime, as the V.A. is accustomed to often doing, their "system" changed my therapy to Spironolactone plus furosemide. I have just read on one webb page that cautions against using these two together.As a matter of fact it said in my language, "don't do it"! Who's wrong here? or better, who's right? Or am I just missing something here?
I am also on Spironolactone this medication will cause access potassium in the body.The Furosemide will remove potassium.The Dr. may have added it for that reason. Keep up with your potassium levels,to high or to low can be very dangerous.Both are for access fluids among other illnesses.Both causes the kidneys to get rid of unneeded water and salt from the body into the urine.So you are on one that retains potassium and one that removes potassium. Both remove salt.Hope this helps.
I have taken both for almost 3 years now. Prescribed by my cardio doctor. I looked on my sheets that come with meds niether say anything about the two drugs interacting. There are alot of warnings on everything on websites, best thing to do to rest your concern is talk to your Doctor and Pharmisist. Just my two cents worth
Yes it is safe to take the two together,Furosimide is a diuretic to keep the fluid levels down in your system but Spironolactone is a potassium spearing drug. If you have congestive heart failure your system is low on potassium and you need it in order to maintain some form of potassium in your body.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jan 2013 • 1 answer
Posted 20 Jul 2013 • 3 answers
Congestive Heart Failure - My doctor has me om several different meds, some related, Why would I be?
Posted 31 Jan 2015 • 4 answers
Posted 27 Jun 2016 • 1 answer
Posted 22 Aug 2016 • 0 answers